Ohio, 2004

Flood in Ohio, September 9, 2004

September 9, 2004 · NWS CLE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 9, 3:15 AM EST, 45 minutes earlier.

Area forecast discussion, Sep 9, 3:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
415 AM EDT THU SEP 9 2004

.SHORT TERM (TODAY THRU SAT NIGHT)...

THE HEAVIEST HAVE ENDED AS THE LOW HAS MOVED TO N OF PIT. SINCE
FLOOD WARNINGS ARE IN EFFECT FOR EXTREME EAST AND NW PA WIL DROP THE
WATCH. SOME NUISANCE FLOODING MAY STILL BE OCCURING IN LOW LYING
AREAS WEST OF YNG AND ASHTABULA. ISSUED WIND ADVISORY BECAUSE GUSTS
TO 40 MPH AND SATURATED GROUND TOPPING SOME TREES. SOME WRAPAROUND
PCPN INTO NW OH THEY SHOULD DCR FM W TO E.
&&

.LONG TERM (SUN THRU WED)
MDLS ARE IN AGREEMENT OF A COLD FROPA SAT NIGHT/SUN WITH COOLER AIR
MOVING INTO THE LOWER LAKES FOR THE BEGINNING OF THE WEEK. OTHER
THAN A SMALL CHANCE FOR PCPN SAT NIGHT/SUN...THE REMAINDER OF THE
EXTENDED SHOULD BE DRY. HIGHS ON SUNDAY WILL COOL BACK TO AROUND 70
SUNDAY AND MONDAY AS THE GFS SHOWS 850MB TEMPS LOWERING TO
6-9C...THEN SLOWLY MODERATE TO NR OR ABV NORMAL BY WED AS HEIGHTS
BUILD ACROSS THE REGION.

&&

.AVIATION (06Z-06Z)...
REMNANTS OF FRANCES CENTERED EXTREME SW PA CURRENT HT FALLS INDICATE
LOW SHOULD MOV INTO SOUTH CENTRAL NEW YORK BY EARLY AFTERNOON.
SINCE HEAVIEST RAINS N OF LOW WORST SHOULD BE OVER FOR ALL BUT
KERI.  RAIN WILL SLOWLY END FROM WEST.  MVFR/IFR CONDITIONS WESTERN
CWA WITH IFR/LIFR IN THE EAST.  CONDITIONS GRADAULLY IMPROVING FROM
WEST AS LOW TRACKS NE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY EXTREME EAST TIL NOON
     GALE WARNING
PA...WIND ADVISORY TIL NOON.
     GALE WARNING

SHORT TERM...KIELTYKA
LONG TERM...MRD
AVIATION...DJB
Hazardous weather outlook, Sep 9, 3:49 AM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
449 AM EDT THU SEP 9 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100846-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
449 AM EDT THU SEP 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

THE FLOODING ACROSS EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
WILL GRADAULLY DECREASE THIS MORNING.

THE NORTHEAST GALES ON LAKE ERIE WILL END THIS AFTERNOON.

SPOTTER ACITIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Stark

When
September 9, 4:00 AM EST to 6:00 PM EST
Where
Stark forecast zone
Property damage
$300,000
Reported by
OFFICIAL NWS OBS.
Coordinates
40.814, -81.366 (the zone’s center; the record gives no point)

Heavy rains from the remnants of Tropical Storm Frances caused Nimishillen Creek to go into flood during the early morning hours of September 9th. The creek at North Industry crested at 8.98 feet during the early afternoon hours and fell back below the flood stage of 8.0 feet by early evening. Many homes and businesses along the creek experienced flooding. Damage to most of these buildings was minor, but a few did sustain significant damage. Several roads along the creek had to be briefly closed.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423451.